Texas, 2025

Hail and Damaging Winds in Texas, May 25 to 26, 2025

May 25 to 26, 2025 · NWS FWD · 24 events in 10 counties and zones

Severe weather accompanied a complex of thunderstorms as it surged southeast through Oklahoma into North Texas the night of May 25, with damaging winds being the prevalent severe event. Thunderstorms subsided the morning of May 26, then redeveloped that afternoon along the remnant outflow boundary and attendant surface front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$335,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Severe weather accompanied a complex of thunderstorms as it surged southeast through Oklahoma into North Texas the night of May 25, with damaging winds being the prevalent severe event. Thunderstorms subsided the morning of May 26, then redeveloped that afternoon along the remnant outflow boundary and attendant surface front. Both large hail and damaging winds occurred as the afternoon storms pushed south through Central Texas, eventually exiting the area to the south that evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 25, 12:43 AM CST, 1 minute earlier. Its key messages:

  • Widespread showers and thunderstorms are expected along and ahead of a cold front late tonight into Memorial Day. A few storms could be strong to severe with primarily a damaging wind and hail threat. Locally heavy rainfall will increase the flooding threat.
  • Below-normal temperatures are then expected through most of next week with continued low rain chances.
Area forecast discussion, May 25, 12:43 AM CST, 1 minute before
Area Forecast Discussion
National Weather Service Fort Worth TX
143 AM CDT Sun May 25 2025

...New Short Term, Aviation...

.KEY MESSAGES...

- Widespread showers and thunderstorms are expected along and
  ahead of a cold front late tonight into Memorial Day. A few
  storms could be strong to severe with primarily a damaging wind
  and hail threat. Locally heavy rainfall will increase the
  flooding threat.

- Below-normal temperatures are then expected through most of
  next week with continued low rain chances.

&&

.SHORT TERM... /NEW/
/Today and Tonight/

The ridge axis that was in place across much of the state will be
moving eastward today, allowing for a more active weather pattern
to impact our region.

As we begin this period, a thunderstorm complex that developed
along a West Texas dryline continues to slowly advance to the
east/northeast. Recent satellite and radar trends suggest this
complex is now beginning to weaken as the LLJ begins to veer and
decrease in speed. Although a storm or two cannot be ruled out in
the coming hours across Montague/Jack/Young or Stephens counties,
severe weather is not expected.

By sunrise, North and Central Texas is expected to remain
precipitation free with low clouds filling in from the south as
moisture streams in. By the afternoon, the low clouds will
dissipate leaving behind partly to mostly sunny skies. With
southerly winds and afternoon insolation, temperatures today will
once again climb into the lower to mid 90s. Heat index values
will be in the upper 90s to around 103 this afternoon as a humid
airmass remains in place.

A weak shortwave will be moving out of the Trans-Pecos region
this afternoon. Several HREF members continue to hint at the
potential for isolated to scattered thunderstorms across southeast
Texas this afternoon. Given confidence in thunderstorm
development is low, storm chances will be capped at 20%.
Thermodynamically, any thunderstorm that develops will have plenty
of instability to work with. The mitigating factors keeping the
overall severe weather threat low will be a lack of environmental
shear. With effective layer shear near 20 kts, any storm that
quickly develops will have a hard time surviving it's own
downdraft.

As we head into the evening hours, our attention will turn to a
southward moving cold front that will become the impetus for
vigorous thunderstorm development. There remains some question as
to where exactly this front will be come sunset as daytime storm
complexes across Oklahoma may push it further south than currently
expected. Regardless, thunderstorms are expected to develop
initially across the Texas Panhandle. Shear profiles favor initial
supercellular structures to grow upscale and transition into a
line of storms. This line will then move to the east/southeast,
likely impacting North and Central Texas tonight. Bowing line
segments will increase the threat for damaging wind gusts,
however, given continued 8-9 C/km mid-level lapse rates, a few
instances of large hail will also be a threat. Although there may
be areas where the 0-3km shear vector becomes perpendicular to the
line, the magnitude will be rather low, keeping the potential for
quick spin-up on the lower side. Nonetheless, the tornado
potential will not be zero.

Thunderstorms will continue moving to the east/southeast through
the night, likely clearing our southeastern counties by sunrise
Monday. Instability south of I-20 and east of I-35 overnight will
remain lower compared to the rest of the region, therefore, a
gradual weakening trend appears likely through the early morning
hours.

Aside from the damaging wind, large hail and low tornado
potential, there will also be a potential for localized flooding
if any one location receives a significant amount of rainfall. At
this time, most thunderstorm activity is expected to progress
quickly to the south. However, any lingering or slow-moving
portion of the line may produce very localized 2-3 inches of rain
in a short amount of time. We'll continue to monitor the flooding
potential as new data comes in; a Flood Watch may be issued later
today if the flooding threat increases.

Hernandez

&&

.LONG TERM... /Issued 229 PM CDT Sat May 24 2025/
Update:

Confidence is increasing in the evolution of the Sunday night
into Memorial Day storm potential over North and Central Texas.
Clusters of storms along a cold front over Central Oklahoma and
near the triple point over the Texas Panhandle should grow into a
complex of storms and race southeastward through the overnight.
Areas along and north of I-20 will see their greatest storm
chances during the early morning hours of Monday. Additional
scattered thunderstorms and potentially another complex of strong
to severe storms will likely develop along/south of I-20 Monday
afternoon and evening as the upper trough swings overhead. The
precise location of this afternoon/evening round will be largely
dependent upon the placement of the outflow boundary from the
morning storms. Damaging winds and locally heavy rainfall will be
the primary hazards, but if storms are able to remain more
discrete late Monday, they could offer an increased threat for
isolated large hail and even a couple tornadoes. See the previous
discussion for more details beyond Monday night.

Langfeld

Previous Discussion:
/Monday Onward/

The extended portion of the forecast will remain active as
troughing continues across the southwestern CONUS. This trough
will send shortwaves to the east, each producing increased rain
chances across our area.

A shortwave will likely be traversing North and Central Texas on
Memorial Day, increasing rain chances across the entire region.
The highest rain chances (60-80%) will largely be across North
Texas. Central Texas rain chance will range between 30%-50%.
Although there will be a risk for a few strong to severe storms,
the main threat on Monday will be the potential for flooding given
the expected heavy rain. Rainfall averages are expected to range
between 1-3", however, there is a 10% chances a few locations
north of I-20 and east of I-35 pick up close to 5" of rain. The
higher totals will be dependent on whether storms impact a small
area multiple times as thunderstorm training is possible.

A stalled west-east oriented boundary will continue to provide a
focus for thunderstorm activity through the rest of the week.
Each storm cluster will is likely to leave behind remnant
boundaries, affecting the next day's storm chances and location.

A slight southward migration of the boundary will place
North/Central Texas under northeasterly winds Tuesday onward. This
will help keep temperatures in the lower to mid 80s the rest of
the week with nighttime temperatures in the lower to mid 60s.

Hernandez

&&

.AVIATION... /NEW/
/06Z TAFs/

Concerns...MVFR this morning. VCTS starting this evening.

Similar to yesterday morning, another round of MVFR is expected
at all TAF sites. KACT will initially experience the lower
ceilings with a 09z expected arrival. The clouds will then advect
northward, reaching all D10 TAF locations closer to 12z. Ceilings
around 15kft will persist through the late morning hours before
lifting after 16z. VFR conditions with breezy southerly winds are
expected at all TAF sites.

Confidence in the forecast quickly deteriorates as a cold front
inches closer to North Texas. This front may trigger late
afternoon storms near the Red River, with a few isolated storms closer
to the D10 TAF sites. Any afternoon/evening storms will remain
isolated to scattered, if they occur. A much more impactful storm
complex is expected to arrive sometime after midnight Monday
morning. Given confidence in location and timing, this period will
continue to be characterized by VCTS. As confidence increases, a
TSRA period may be added in subsequent forecasts.

Hernandez

&&

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested this evening and
tonight across North and Central Texas. Even if activation is not
locally requested, any reports of hazardous weather to the
National Weather Service are appreciated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    93  72  83  68  82 /  10  60  80  60  30
Waco                93  74  92  68  83 /  20  50  80  60  40
Paris               89  68  78  66  80 /  20  80  90  60  40
Denton              93  68  83  64  81 /  10  70  80  60  30
McKinney            92  70  81  66  81 /  10  70  80  70  40
Dallas              95  71  85  68  82 /  10  60  80  60  40
Terrell             92  71  84  67  82 /  20  70  80  60  40
Corsicana           93  75  90  70  84 /  20  60  80  60  50
Temple              95  74  93  69  85 /  10  40  70  60  40
Mineral Wells       95  70  88  65  81 /  10  60  80  50  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

In the hours before

Special weather statement, May 25, 12:39 AM CST, 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
139 AM CDT Sun May 25 2025

TXZ100-250700-
Young TX-
139 AM CDT Sun May 25 2025

...A strong thunderstorm will impact portions of northwestern Young
County through 200 AM CDT...

At 139 AM CDT, Doppler radar was tracking a strong thunderstorm near
Olney, moving north at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern Young
County, including the following locations... Padgett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3330 9895 3340 9895 3340 9876 3327 9878
      3329 9896
TIME...MOT...LOC 0639Z 190DEG 25KT 3335 9886

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hernandez

The radar

The Dallas/Ft Worth radar (KFWS), 91 km away, was scanning. The volume nearest the first event began at 06:45 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 6 hail, 2 lightning. Local standard time, as filed.

Thunderstorm Wind, Collin

When
May 25, 12:44 AM CST
Where
Collin County, 2.89 mi W of McKinney
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
33.200, -96.670

Several trees were reported to be down in a neighborhood in Central McKinney.

Thunderstorm Wind, Collin

When
May 26, 12:58 AM CST
Where
Collin County, 2.22 mi SE of McKinney
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
33.180, -96.590

McKinney Airport gusted to 61 mph / 53 knots.

Thunderstorm Wind, Denton

When
May 26, 12:59 AM CST
Where
Denton County, 1.87 mi ENE of Little Elm
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
33.160, -96.940

A CWOP site in Little Elm gusted to 64 mph / 56 knots.

Thunderstorm Wind, Tarrant

When
May 26, 1:13 AM CST
Where
Tarrant County, 2.82 mi NNW of Westland
Measured
51 kt (59 mph) measured gust
Reported by
Public
Coordinates
32.760, -97.510

Thunderstorm winds were measured at 59 mph in White Settlement.

Thunderstorm Wind, Collin

When
May 26, 1:18 AM CST
Where
Collin County, 2.22 mi SE of McKinney
Measured
59 kt (68 mph) measured gust
Reported by
ASOS
Coordinates
33.180, -96.590

McKinney Airport gust to 68 mph / 59 knots.

Thunderstorm Wind, Dallas

When
May 26, 1:23 AM CST to 1:29 AM CST
Where
Dallas County, 0.69 mi S of (Dal)love Fld Dallas
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
32.840, -96.850

Dallas Love Field airport measured 60 mph / 52 knot wind gusts.

Thunderstorm Wind, Dallas

When
May 26, 1:35 AM CST
Where
Dallas County, 2.22 mi SW of Irving
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
32.800, -96.950

Thunderstorm winds were estimated at 60 mph gusts in Irving, and large broken tree limbs were reported.

Thunderstorm Wind, Collin

When
May 26, 1:45 AM CST
Where
Collin County, 1.87 mi ESE of Allen
Measured
56 kt (64 mph) estimated gust
Property damage
$4,000
Reported by
Amateur Radio
Coordinates
33.090, -96.650

A trained spotter reported a 7 inch tree limb broken in Allen.

Thunderstorm Wind, Tarrant

When
May 26, 1:57 AM CST to 2:05 AM CST
Where
Tarrant County, Arlington Muni Arpt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
32.670, -97.100

Arlington Airport gusted to 50 kt / 58 mph.

Lightning, Dallas

When
May 26, 2:00 AM CST
Where
Dallas County, 2.9 mi W of Farmers Branch
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
32.930, -96.950

Lightning struck a house in the Valley Ranch neighborhood, starting a fire.

Thunderstorm Wind, Hill

When
May 26, 3:50 AM CST
Where
Hill County, 1.76 mi W of Whitney
Measured
54 kt (62 mph) measured gust
Reported by
Amateur Radio
Coordinates
31.970, -97.360

Trained spotter reports measured 62 mph wind gust near the Juniper Cove Marina.

Thunderstorm Wind, Limestone

When
May 26, 5:09 AM CST
Where
Limestone County, 2.24 mi NE of Doyle
Measured
35 kt (40 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
31.590, -96.490

Shiloh VFD reported a downed tree that was blocking the roadway on LCR 456 just before the railroad.

Lightning, Bell

When
May 26, 6:30 AM CST
Where
Bell County, 2.43 mi N of Gould
Property damage
$200,000
Reported by
Fire Department/Rescue
Coordinates
31.115, -97.434

Two structure fires were reported minutes apart in western Temple due to lightning strikes. The fires were contained in the attics.

Hail, Eastland

When
May 26, 12:10 PM CST
Where
Eastland County, 1.5 mi NNE of Cisco Muni Arpt
Measured
1 in hail
Reported by
Public
Coordinates
32.440, -98.990

Report of 1 inch hail from mPING.

Hail, Eastland

When
May 26, 12:14 PM CST
Where
Eastland County, 1.5 mi NNE of Cisco Muni Arpt
Measured
1.25 in hail
Reported by
Public
Coordinates
32.440, -98.990

Report of 1.25 inch hail from mPING.

Hail, Palo Pinto

When
May 26, 12:53 PM CST
Where
Palo Pinto County, 0.9 mi NE of Mineral Wells
Measured
1 in hail
Reported by
Public
Coordinates
32.810, -98.090

Report of 1 inch hail from mPING.

Hail, Johnson

When
May 26, 4:22 PM CST
Where
Johnson County, Godley
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.450, -97.530

Hail, Johnson

When
May 26, 4:46 PM CST
Where
Johnson County, 4.31 mi NNW of Joshua
Measured
1 in hail
Reported by
Public
Coordinates
32.530, -97.400

Report of 1 inch hail from mPING.

Hail, Tarrant

When
May 26, 4:53 PM CST
Where
Tarrant County, 0.9 mi SW of Crowley
Measured
1.25 in hail
Reported by
Public
Coordinates
32.570, -97.330

Report of 1.25 inch hail from mPING.

Thunderstorm Wind, Bell

When
May 26, 7:53 PM CST
Where
Bell County, 3.61 mi NW of Union Grove
Measured
65 kt (75 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
31.030, -97.650

A homeowner reported multiple trees uprooted and others snapped on his property north of Stillhouse Hollow Lake. Large limbs fell on the roof of the home, and other lightweight outdoor items were moved around. Damage to outbuildings in this area was also reported.

Thunderstorm Wind, Bell

When
May 26, 7:58 PM CST
Where
Bell County, Holland
Measured
70 kt (81 mph) estimated gust
Property damage
$8,000
Reported by
Fire Department/Rescue
Coordinates
30.880, -97.400

The Holland FD estimated 80 mph winds.

Thunderstorm Wind, Bell

When
May 26, 8:03 PM CST
Where
Bell County, 1.5 mi SSE of Union Grove
Measured
61 kt (70 mph) estimated gust
Property damage
$7,000
Reported by
Public
Coordinates
30.980, -97.590

Trees were reported down and parts of a deck were ripped off a home northwest of Salado.

Thunderstorm Wind, Bell

When
May 26, 8:05 PM CST
Where
Bell County, 2.73 mi SE of Stillhouse Lake
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
30.990, -97.540

A Texas Mesonet station measured a 66 MPH gust just south of Stillhouse Hollow Lake.

Thunderstorm Wind, Bell

When
May 26, 8:15 PM CST
Where
Bell County, Rogers
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
30.930, -97.230

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265212, 1264601, 1264602, 1264604, 1264603, 1264605, 1264606, 1265215, 1264607, 1265201, 1264608, 1265218, 1265203, 1264595, 1264596, 1264597, 1264598, 1264599, 1264600, 1265223, 1264609, 1265226, 1264611, 1264610.